Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 137, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 16, 2014, 2:11 PM CDT for Adams County, Brown County, Illinois. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 2:11 PM CDT (19:11 UTC)
- Expired
- Jun 16, 2014, 3:00 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Adams County, IL, Brown County, IL
The radar
The Lincoln radar (KILX), 142 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 2:13 PM CDT | HAIL 0.88 | Coatsburg, IL | |
| Jun 16, 2:19 PM CDT | HAIL 1 | Paloma, IL | |
| Jun 16, 2:24 PM CDT | HAIL 2 | Paloma, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
200
WUUS53 KLSX 161911
SVRLSX
ILC001-009-162000-
/O.NEW.KLSX.SV.W.0137.140616T1911Z-140616T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
211 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
WESTERN BROWN COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 300 PM CDT
* AT 208 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMP
POINT...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
CAMP POINT...CLAYTON...GOLDEN...BUCKHORN...KELLERVILLE...CHATTON...
LA PRAIRIE AND MOUND STATION.
THIS WARNING INCLUDES SILOAM SPRINGS STATE PARK.
THIS WARNING ALSO INCLUDES...
INTERSTATE 172 NEAR EXIT 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4020 9093 4016 9091 4011 9091 4011 9087
3991 9071 3978 9120 4005 9139 4020 9113
4020 9103
TIME...MOT...LOC 1911Z 236DEG 20KT 4004 9114
HAIL...1.75IN
WIND...<50MPH
$$
KANOFSKY3 follow-up statements
861
WWUS53 KLSX 161935
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
235 PM CDT MON JUN 16 2014
ILC001-009-162000-
/O.CON.KLSX.SV.W.0137.000000T0000Z-140616T2000Z/
ADAMS IL-BROWN IL-
235 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BROWN AND NORTHERN ADAMS COUNTIES UNTIL 300 PM CDT...
AT 233 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOLDEN...AND
MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
LA PRAIRIE AND MOUND STATION.
THIS WARNING ALSO INCLUDES...
INTERSTATE 172 FROM EXIT 15 TO EXIT 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4020 9093 4016 9091 4011 9091 4011 9087
3996 9075 3991 9091 3994 9131 4005 9139
4020 9113
TIME...MOT...LOC 1935Z 236DEG 20KT 4011 9100
HAIL...1.00IN
WIND...<50MPH
$$
KANOFSKY338
WWUS53 KLSX 161944
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
244 PM CDT MON JUN 16 2014
ILC001-009-162000-
/O.CON.KLSX.SV.W.0137.000000T0000Z-140616T2000Z/
ADAMS IL-BROWN IL-
244 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BROWN AND NORTHEASTERN ADAMS COUNTIES UNTIL 300 PM CDT...
AT 239 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOLDEN...AND
MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
GOLDEN...MOUND STATION...CHATTON AND LA PRAIRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4020 9093 4016 9091 4011 9091 4011 9087
3996 9075 3994 9091 4000 9129 4006 9125
4019 9115 4020 9113
TIME...MOT...LOC 1944Z 221DEG 17KT 4011 9105
HAIL...1.00IN
WIND...<50MPH
$$
KANOFSKY387
WWUS53 KLSX 161954
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
254 PM CDT MON JUN 16 2014
ILC001-009-162003-
/O.EXP.KLSX.SV.W.0137.000000T0000Z-140616T2000Z/
ADAMS IL-BROWN IL-
254 PM CDT MON JUN 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BROWN AND
NORTHEASTERN ADAMS COUNTIES WILL EXPIRE AT 300 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM...AND A SEVERE THUNDERSTORM WARNING REMAINS
IN EFFECT FOR A DIFFERENT STORM OVER NORTHWESTERN ADAMS COUNTY.
LAT...LON 4020 9093 4016 9091 4011 9091 4011 9087
3996 9075 3994 9091 4000 9129 4006 9125
4019 9115 4020 9113
TIME...MOT...LOC 1953Z 221DEG 17KT 4014 9101
$$
KANOFSKYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:02 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 16, 12:02 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1202 PM CDT Mon Jun 16 2014 .UPDATE: Issued at 957 AM CDT Mon Jun 16 2014 Updated grids and products have been sent to reflect isolated to scattered SHRA/TSRA which have recently developed near the I-70 corridor invof a lifting warm front. Kanofsky Issued at 642 AM CDT Mon Jun 16 2014 Front is lifting norteast and area of showers and thunderstorms have taken shape from near Jerseyville to Centralia Illinois this morning. Have fine tuned POPs as this line should gradually lift north with the front, leaving pure summer in its wake. Have some concern that forecast temperatures may be too cool, especially in St. Louis where a warm start in the middle 70s could allow for temperatures to rise into the lower 90s this afternoon. CVKING && .SHORT TERM: (Through Late This Afternoon) Issued at 335 AM CDT Mon Jun 16 2014 Forecast in short term continues to be tricky. Weak frontal boundary will lift north through forecast area today as southerly low level flow increases. So will continue to see scattered activity firing along boundary, lifting north with boundary. Hot and humid conditions to persist with highs in the upper 80s to low 90s. If boundary is a bit slower in movement to the north, this could affect temps today as clouds could linger longer, so will need to keep an eye on this. Byrd .LONG TERM: (Tonight through Sunday) Issued at 335 AM CDT Mon Jun 16 2014 By tonight, a bit of a break from the precipitation is expected as activity shifts north of forecast area closer to main weather system. Dry conditions to persist through early Wednesday as warmer temps in the low and mid levels will create a decent cap and keep any thunderstorm activity from firing. Highs will be in the 90s and lows in the 70s through this period. Heat indicies will be around 100 on Tuesday. Then next weather system to begin to make some progress to the east on Wednesday. So will see slightly cooler temps moving in which will help to weaken cap over region, thus isolated diurnally driven activity to fire up over area. Beyond that, forecast remains less certain due to model differences with this system. So kept thunderstorm mention in through rest of forecast period. Will see highs in the 80s and lows in the mid 60s to low 70s. Byrd && .AVIATION: (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1145 AM CDT Mon Jun 16 2014 Isolated to scattered SHRA/TSRA which have developed near a lifting warm front will move away from the terminals this afternoon as the front lifts away from the area. Unless a shower happens to move directly over one of the terminals, expect VFR conditions for at least the first 12 hours of the valid TAF period. It is possible that an overnight convective complex could drop southeastward out of IA and affect KUIN overnight, but confidence in this scenario is too low to introduce SHRA/TSRA. Specifics for KSTL: VFR for at least the first 12 hours of the valid TAF period. Winds are forecast to remain south to southwest through the period. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 16, 4:25 AM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 425 AM CDT MON JUN 16 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 425 AM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS MAINLY ALONG AND NORTH OF A STEELVILLE MISSOURI TO STEELEVILLE ILLINOIS LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BYRD
In the hours before
Special weather statement, Jun 16, 1:59 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 159 PM CDT MON JUN 16 2014 ILZ095-161945- ADAMS IL- 159 PM CDT MON JUN 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAMS COUNTY UNTIL 245 PM CDT... AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MENDON...OR 12 MILES NORTHEAST OF QUINCY...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CAMP POINT... CLAYTON... GOLDEN... THIS STORM WILL IMPACT... INTERSTATE 172 NEAR EXIT 19. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KANOFSKY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:42 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 48 min |
| Jun 16, 3:53 PM CDT | Tornado Warning | LSX | Brown | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.